Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Perfect isometries and Murnaghan-Nakayama rules

Authors: Olivier Brunat and Jean-Baptiste Gramain
Journal: Trans. Amer. Math. Soc. 369 (2017), 7657-7718
MSC (2010): Primary 20C30, 20C15; Secondary 20C20
Published electronically: May 11, 2017
MathSciNet review: 3695841
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article is concerned with perfect isometries between blocks of finite groups. Generalizing a method of Enguehard to show that any two $ p$-blocks of (possibly different) symmetric groups with the same weight are perfectly isometric, we prove analogues of this result for $ p$-blocks of alternating groups (where the blocks must also have the same sign when $ p$ is odd), of double covers of alternating and symmetric groups (for $ p$ odd, and where we obtain crossover isometries when the blocks have opposite signs), of complex reflection groups $ G(d,1,n)$ (for $ d$ prime to $ p$), of Weyl groups of type $ B$ and $ D$ (for $ p$ odd), and of certain wreath products. In order to do this, we need to generalize the theory of blocks in a way which should be of independent interest.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20C30, 20C15, 20C20

Retrieve articles in all journals with MSC (2010): 20C30, 20C15, 20C20

Additional Information

Olivier Brunat
Affiliation: Université Paris-Diderot Paris 7, Institut de mathématiques de Jussieu – Paris Rive Gauche, UFR de mathématiques, Case 7012, 75205 Paris Cedex 13, France

Jean-Baptiste Gramain
Affiliation: Institute of Mathematics, University of Aberdeen, King’s College, Fraser Noble Building, Aberdeen AB24 3UE, United Kingdom

Received by editor(s): April 2, 2014
Received by editor(s) in revised form: November 10, 2014, March 10, 2015, June 12, 2015, July 6, 2015, August 28, 2015, September 23, 2015, October 8, 2015, and October 27, 2015
Published electronically: May 11, 2017
Article copyright: © Copyright 2017 American Mathematical Society